| Model Number |
M00516740 |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/14/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the device lot number.Therefore, the manufacture and expiration dates are unknown.However, the complainant stated that the device was used prior to the expiration date.(b)(4).According to the complainant, the suspect device remains implanted and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallflex esophageal fully covered stent was implanted to treat an iatrogenic perforation in the esophagus during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2017.According to the complainant, on (b)(6) 2017, the patient underwent an imaging procedure per physician's request to check the stent placement and ensure it had not migrated.The stent was found to have migrated distally.The physician used rat tooth forceps to reposition the migrated stent and the procedure was completed at this time.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be okay.According to the complainant, the stent was used to seal an iatrogenic perforation.However, the wallflex esophageal fully covered stent system is only intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas.